MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801428
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, reactive anti-hbc (ahbc) results were obtained when a single patient sample was tested using vitros ahbc lot 2730 on a vitros xt7600 integrated system.The results were considered discordant when compared to a negative non-vitros roche result for the same patient sample.A definitive cause of the event was not established.Historical qc results indicate acceptable vitros ahbc lot 2730 reagent performance and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros ahbc reagent lot 2730.There was no evidence of an instrument malfunction, however, as no diagnostic precision testing was conducted around the time of the event, an instrument issue cannot be completely ruled out as a contributor to the event.However, as vitros ahbs results from qc testing were acceptable, it is likely the instrument was performing as expected around the time of the event.In addition, it was not possible to establish if the customer was following the sample collection device manufacturer¿s recommended centrifugation protocol; therefore, pre-analytical sample processing cannot be ruled out as a contributing factor.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.It is possible an interferent that affects the vitros ahbc method and not the roche ahbc method contributed to the event.There was no sample remaining from patient 1 to conduct further investigational testing.Therefore, the presence of a sample specific interferent cannot be ruled out as contributing to this event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, reactive anti-hbc (ahbc) results were obtained when a single patient sample was tested using vitros ahbc lot 2730 on a vitros xt7600 integrated system.The results were considered discordant when compared to a negative non-vitros roche result for the same patient sample.Patient 1, vitros ahbc results of 0.58, 0.56 and 0.51 s/c (reactive) versus the roche result of negative biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, reactive vitros ahbc results were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).And reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17831885
Report Number3007111389-2023-00172
Device Sequence Number3390015
Product Code LOM
UDI-Device Identifier10758750001217
UDI-Public10758750001217
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Catalogue Number6801428
Device Lot Number2730
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown